Desperate! withdrawal and neurological symptoms

Information about how to manage or reduce the severity of BFS symptoms

Moderators: JohnV, Arron, garym

Desperate! withdrawal and neurological symptoms

Postby emmieblu on June 11th, 2004, 5:20 am

HAs anyone had any delayed withdrawal reactions from prozac that have experienced neurological symptoms? Please HELP. I'm desperate!
emmieblu
New Member
New Member
 
Posts: 3
Joined: June 11th, 2004, 4:51 am

Postby Jenn311 on June 11th, 2004, 8:17 am

According to a psychiatrist I used to work with, a small percentage of people on SSRIs do experience severe withdrawal SXs. I know I did. Even if I would miss a dose it was awful! You are really supposed to be weaned off anything that has changed your brain chemistry. Call you doc and ask!

Jen
User avatar
Jenn311
Saint
Saint
 
Posts: 681
Joined: April 4th, 2003, 3:26 pm
Location: Central Texas

Postby Arron on June 22nd, 2004, 1:45 am

Oh god yes! That is VERY common with most any SSRI type meds, especially one's like Paxil.

A co worker of my wife's quite taking his Paxil after being on it for years and years, and he was jolting, twitching, jumping and wincing his face so bad that many other worker's were wondering what the heck was wrong with this guy. He said he had trouble walking and staying awake / alert, so my wife gave him the 20 questions and he told her he stopped taking his Paxil.

This kind of thing "can" be life threatening and you should NEVER just stop taking any kind of meds like that. Even common meds such as Prednisone (even though it isn't an SSRI) can kill you if you just stop taking it. Your body can go into shock. BE CAREFUL with these types of meds! Just because they are common, doesn't mean they aren't a serious drug.

I mean, alcohol is common too and how many people OD on it thinking all they'll end-up is super drunk? It does happen and ANY time you "misuse" ANY type of drug (including things like alcohol), you are taking a serious risk of doing irreversible bodily harm, or death.

ALWAYS ask your doctor BEFORE you take or stop taking ANY type of medication. I myself had SERIOUS reactions when I tried Paxil and another SSRI, so I know how bad the symptoms can be.
Arron
Moderator
Moderator
 
Posts: 753
Joined: August 19th, 2002, 10:25 pm
Location: Sonoma, CA.

Postby Sahti on August 16th, 2004, 1:10 am

Come to think of it... yes, I have. My story is quite the strange and disturbing one. It's so funny you've mentioned that!

When I first got ill with IBS, i was put on Paxil for a week. Suddenly.. while laying down on the phone on the couch, my legs began to convulse every 10 or so seconds. It would tingle and shake. My mother called the ambulance, and I passed out many times on the way there.. all I remember is them throwing me down on a cold metal table.

When I woke up every so often, the convulsions stayed in my legs, but also began in my arms, my back; for a while my father and my boyfriend at the time were holding my legs down. The next morning, I lost total control of my intestines and well, you get the picture.
After that morning, the convulsion-like tingling twitches were gone.

But about a year later, the fascics, numbness, tingling, etc. began. I ponder a connection?
"The most important things are the hardest to say, because words diminish them." - Stephen King
User avatar
Sahti
Member
Member
 
Posts: 44
Joined: October 29th, 2003, 7:26 pm
Location: Hermitage, PA

Sponsor

Sponsor
 


Return to Symptom Management

Who is online

Users browsing this forum: Majestic-12 [Bot] and 4 guests